Alert archive / Alabama / Red Flag Warnings in 2012
Red Flag Warning 12, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Apr 23, 2012, 9:43 AM CDT for 11 counties in Alabama. It took effect at Apr 23, 2012, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2012, 9:43 AM CDT (14:43 UTC)
- In effect from
- Apr 23, 2012, 12:00 PM CDT
- Expired
- Apr 23, 2012, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
908 WWUS84 KHUN 231443 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 943 AM CDT MON APR 23 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ALL OF NORTHERN ALABAMA... ALZ001>010-016-232300- /O.NEW.KHUN.FW.W.0012.120423T1700Z-120423T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 943 AM CDT MON APR 23 2012 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ALL OF NORTHERN ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * AFFECTED AREA: ALL COUNTIES IN NORTHERN ALABAMA. * TIMING: UNTIL 6 PM CDT THIS EVENING. * WIND: SUSTAINED NORTHWEST WINDS OF 15 TO 25 MPH WILL OCCUR FOR MOST OF THE DAY...WITH GUSTS TO 35 MPH POSSIBLE AT TIMES. THE STRONGEST WINDS AND HIGHEST GUSTS WILL LIKELY OCCUR BETWEEN 11 AM CDT AND 3 PM CDT. * RELATIVE HUMIDITY: STRONG MIXING WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL INTO THE 23 TO 27 PERCENT RANGE FOR MOST OF NORTHERN ALABAMA BETWEEN 1 PM AND 6 PM CDT. * IMPACTS: THE STRONG NORTHWEST WINDS...COMBINED WITH A VERY DRY AIR MASS IN PLACE ACROSS THE REGION...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL INCREASE FIRE GROWTH POTENTIAL. && $$ 70/DD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Apr 23, 6:24 AM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Apr 23, 6:24 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
624 AM CDT MON APR 23 2012
.UPDATE...
FOR 12Z TAFS
&&
.DISCUSSION...
/ISSUED 355 AM CDT MON APR 23 2012/
AN UNSEASONABLY COOL WEATHER PATTERN PREVAILS ACROSS THE TENNESSEE
VALLEY THIS EARLY MON MORNING. A STRONG AREA OF HIGH PRESSURE OUT OF
THE MIDDLE PLAINS STATES WILL CONTINUE TO BUILD SOUTHWARD TOWARD THE
CENTRAL GULF COAST REGION TODAY...WITH COOLER AIR STREAMING INTO THE
AREA FROM THE NORTH-NORTHWEST. THIS HIGH PRESSURE WILL COMBINE WITH
A STRONG AREA OF LOW PRESSURE MAKING ITS WAY UP THE NORTH ATLANTIC
COAST AND RESULT IN BREEZY NORTHWEST WINDS AROUND 15 TO 25 MPH WITH
GUSTS TO 35 MPH AT TIMES DEVELOPING LATER TODAY. AS A RESULT...A
WIND ADVISORY HAS BEEN ISSUED FOR NORTHERN ALABAMA AND SOUTHERN
MIDDLE TENNESSEE...WHICH IS IN EFFECT FROM NOON THROUGH 6 PM CDT.
WITH THE COOLER AIR IN PLACE...AFTERNOON TEMPERATURES WILL ALSO BE
AROUND 10 TO 15 DEGREES F BELOW NORMAL FOR THIS TIME OF THE YEAR.
HIGH TEMPERATURES TODAY LOOK TO BE RIGHT AROUND 60...AS COMPARED TO
NORMAL AFTERNOON HIGHS WHICH ARE MORE IN THE MID 70S RANGE.
UNSEASONABLY COLD WEATHER CONDITIONS ARE ALSO EXPECTED LATER TONIGHT
AS WELL...WITH MORNING LOWS RANGING MAINLY FROM THE MID TO UPPER
30S...AS COMPARED TO NORMAL LOWS RIGHT AROUND 50. SURFACE WINDS ARE
ALSO EXPECTED TO DIMINISH SIGNIFICANTLY THIS EVENING...LEADING TO
THE DEVELOPMENT OF PATCHY FROST OVERNIGHT...MAINLY IN SHELTERED AND
VALLEY AREAS. SENSITIVE VEGETATION OR PLANTS MAY NEED TO BE COVERED
OR BROUGHT INDOORS TONIGHT FOR PROTECTION.
THE WEATHER PATTERN ACROSS THE TENNESSEE VALLEY IS THEN EXPECTED TO
UNDERGO A WARMING TREND HEADING TOWARD THE MIDDLE OF THE WEEK...AS
THE SURFACE HIGH MOVES EASTWARD ACROSS THE GULF REGION. THIS WILL
ALLOW MORE OF A SOUTHWESTERLY WIND TO DEVELOP ACROSS THE REGION
THEREBY USHERING IN WARMER AIR.
RAIN CHANCES ARE ALSO EXPECTED TO RETURN STARTING WED...AS A WEAK
COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST. THIS FRONT LOOKS
TO STALL SOMEWHERE IN THE GENERAL VICINITY OF THE TENNESSEE VALLEY
ON THU...WITH PERHAPS A SLIGHTLY BETTER CHANCE FOR SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS SOUTHERN MIDDLE TENNESSEE AND INTO
NORTHEAST ALABAMA. OVERALL RAIN CHANCES HEADING INTO THE WEEKEND
PERIOD LOOK TO BE AROUND 20 TO 30 PERCENT...GIVEN THE UNCERTAINTY
WITH THE ACTUAL POSITION OF THE FRONTAL BOUNDARY. TEMPERATURES PAST
WED ARE ALSO EXPECTED TO CLIMB ABOVE SEASONAL TRENDS FOR LATE
APRIL...WITH AFTERNOON HIGHS CLIMBING MORE INTO THE UPPER 70S TO LOW
80S...COUPLED WITH MORNING LOWS RANGING FROM THE UPPER 50S TO AROUND
60 (AT LEAST INTO SUN MORNING).
09
&&
.AVIATION...
FOR 12Z TAFS...VFR CONDITIONS WILL BE THE RULE THROUGH THE FORECAST
PERIOD. EXPECT GUSTY NORTHWEST WINDS AT 15 TO 25 KNOTS GENERALLY FROM
THE 15Z-01Z TIME PERIOD...WITH WINDS EXPECTED TO SUBSIDE TONIGHT.
TT
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: ALZ001>010-016.
TN...WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: TNZ076-096-097.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.Hazardous weather outlook, Apr 23, 6:42 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 642 AM CDT MON APR 23 2012 ALZ001>010-016-TNZ076-096-097-231800- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 642 AM CDT MON APR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... GUSTY NORTHWEST WINDS AT SPEEDS OF 15 TO 25 MPH...WITH OCCASIONAL GUSTS TO 35 MPH ARE EXPECTED ACROSS THE TENNESSEE VALLEY MAINLY THIS AFTERNOON. A WIND ADVISORY IS IN EFFECT FROM NOON TO 6 PM CDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED AREAS OF FROST ARE POSSIBLE BY TUESDAY MORNING...ESPECIALLY IN SHELTERED AND VALLEY AREAS. SENSITIVE VEGETATION OR PLANTS MAY NEED TO BE COVERED OR BROUGHT INDOORS BY EARLY TUESDAY MORNING. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FROM THURSDAY THROUGH SATURDAY AS A WEAK FRONT IS EXPECTED TO APPROACH FROM THE NORTHWEST AND STALL ACROSS THE AREA BY THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Apr 23, 4:09 AM CDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 409 AM CDT MON APR 23 2012 ALZ001>010-016-TNZ076-096-097-232300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...RUSSELLVILLE... MOULTON...ATHENS...HUNTSVILLE...DECATUR...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...FAYETTEVILLE... WINCHESTER 409 AM CDT MON APR 23 2012 ...PATCHY FROST IS POSSIBLE TONIGHT AND EARLY TUESDAY MORNING IN NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE... THE COMBINATION OF CLEAR SKIES TONIGHT ALONG WITH LIGHT WINDS AND COLDER AIR MOVING ACROSS THE TENNESSEE VALLEY REGION WILL LIKELY RESULT IN PATCHY FROST IN NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE BY TUESDAY MORNING. TEMPERATURES ACROSS THE AREA WILL DROP INTO THE MID TO UPPER 30S. PREPARATIONS SHOULD BE MADE TO PROTECT TENDER VEGETATION TONIGHT THROUGH TUESDAY MORNING. THE EXPECTATION WILL BE FOR PATCHY TO AREAS OF FROST...ESPECIALLY IN LOW LYING AREAS AND VALLEYS ACROSS SOUTHERN MIDDLE TENNESSEE AND NORTH ALABAMA. THE LAST TIME THE TEMPERATURE WAS IN THE 30S AT HUNTSVILLE AND MUSCLE SHOALS WAS ON APRIL 12TH AT 36 DEGREES AND 34 DEGREES RESPECTIVELY. TT
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 4:07 AM CDT | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 14 hr |
Nearby
Red Flag Warnings in Alabama, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.